MAUDE Adverse Event Report: ARTHREX, INC. QUICKFIX SCREW, 2 X 14 MM, STERILE; BONE FIXATION SCREW/PLATE

ARTHREX, INC. QUICKFIX SCREW, 2 X 14 MM, STERILE; BONE FIXATION SCREW/PLATE
Model Number QUICKFIX SCREW, 2 X 14 MM, STERILE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery on the (b)(6) 2024 when using the device the screw broke.There was no harm for patient, operator or third party reported.No further information received.Update avoe 07-apr-2024.It was confirmed that the error occurred during a weil osteotomy on the (b)(6) 2024.The screw broke during insertion without pressure.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 08-apr-2024 it was confirmed that all fragments were retrieved from the patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-8930-14s, batch number 15128846 was received for evaluation.Visual evaluation identified that the screw broke at the head, detaching the shaft.It was observed that the screw's head was slightly bent, likely due to excessive force.-the reported failure is most likely due to user error, such as misalignment during insertion, or prying/levering the device while inserting it.

Brand Name
QUICKFIX SCREW, 2 X 14 MM, STERILE
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19166949
Report Number1220246-2024-02274
Device Sequence Number7938082
Product Code HWC
UDI-Device Identifier00888867049239
UDI-Public00888867049239
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQUICKFIX SCREW, 2 X 14 MM, STERILE
Device Catalogue NumberAR-8930-14S
Device Lot Number15128846
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown